MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW PROFILE GASTROSTOMY FEEDING TUBE, 14 FR, 2.0 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW PROFILE GASTROSTOMY FEEDING TUBE, 14 FR, 2.0 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0120-14-2.0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Itching Sensation (1943); Foreign Body In Patient (2687)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, aa7240f73, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.The product involved in the report has been returned and is being processed for evaluation.Upon completion of the sample evaluation and the investigation; a follow-up report will be filed.All information reasonably known as of 30-jan-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that during replacement of the device the tube broke in half.The patient retained one-half of the device which was found in the patient's clothes, the other half migrated within the patient's stomach.It had been reported that the patient had been scratching the stoma site and not pulling at the tube.The stoma site had not been cultured.It is unsure if the patient was measured with a stoma measuring device (smd).A 5 cc of bottled water was used to the fill the balloon.There were no changes in food or medication.There was no reported injury and no medical intervention at that time.The stoma site did not close and another gastrostomy tube was placed.The family member was advised to contact the physician.
 
Additional Manufacturer Narrative
One molded head sample was returned for evaluation.The molded head and portion of the tube appears to be discolored with foreign yellowish substance on the exterior of the device.The original packaging was not returned and the broken portion of the tube (distal end) was not returned as well with the molded head device.It appeared that there was separation and breakage between the molded head area (proximal end) and portion of the mic-key tube (distal end).The balloon could not be filled due to the separation/breakage of the two bonded components and portion of the tubing with the balloon not being present.The breaking point was examined and it was noticed to be jagged.Some portion of the mic-key tubing was still intact inside the molded head.No root cause was identified.All information reasonably known as of 17-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7235654
Report Number9611594-2018-00007
Device Sequence Number19099159
Product Code KNT
UDI-Device Identifier10680651948455
UDI-Public10680651948455
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date08/01/2019
Device Model Number0120-14-2.0
Device Catalogue Number991094845
Device Lot NumberAA7240F73
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date04/20/2018
Patient Sequence Number1
Patient Age15 YR
Patient Weight45